MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-2-HX-ES
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an anterior communicating artery coiling case was planned where the 1st coil was prime 3d 2.5x6 which went in smoothly through an ox echelon10 and was detached.Next a prime helix 2x4 was taken which somehow was not going through echelon hub and upon observation, it was seen the coil tip was bent inside the white introducer sheath.The coil was stuck at the catheter hub.The implant coil did not push smoothly out from the introducer sheath.The coil implant was not coming out of the introducer sheath.Even after multiple attempts the coil never entered the catheter hub.There was no damage to the catheter or coil.After multiple attempts the coil was not going through the hub so a 3rd coil was taken.A same size optima 2x4 was then taken and after deployment, it was detached.Prime helix 1.5x4 was taken as the 4th coil now and as soon as the coil was introduced into the echelon hub, the coil had stretched.The implant coil was stretched.There was no friction or difficulty during testing or delivery.The continuous flush administered during the procedure.The physician did not reposition the coil during the procedure.A 5th coil of prime helix 1x2 was taken and once it was pushed through the catheter hub, it was deployed and detached.But once the microcatheter was taken out of the aneurysm, the helix 1x2 coil (last coil) had migrated down to a1 segment and then to m2.The cause of the migration was smaller size, wide neck, aneurysm was high flowing and directed to the top.This coil had to be retrieved with the help of eric 3x18 stent.All vessels were seen to have normal flow and the patient had no symptoms due to this complication.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, ruptured anterior communicating artery (acom) aneurysm with a max diameter of 2.5 mm and a 2 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that the cause of the resistance was not determined.The cause of the stretch was not determined.There were no issues that resulted in the damage that was found.The procedure was completed with 2 coils.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within an opened axium prime coil outer carton; within an opened axium prime coil inner pouch and within a dispenser track.The axium prime coil was returned without introducer sheath.Visual inspection/damage location details: the actuator interface was found to be broken but retained by release wire.The axium prime coil pushwire was found to be bent at ~73.6cm and kinked at ~180.2cm from proximal end.The axium prime coil was found to be already detached and returned.The shield coil was found to be stretched.The implant coil was found to be stretched and damaged.No other anomalies were observed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil migration after deployment¿ could not be confirmed.Possible causes for coil migration are, but not limited to, high blood flow, coil loop in parent vessel or coil incorrectly sized to vessel.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21399948
Report Number9617601-2025-00176
Device Sequence Number8291192
Product Code KRD
UDI-Device Identifier00763000313791
UDI-Public00763000313791
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-2-HX-ES
Device Catalogue NumberAPB-1-2-HX-ES
Device Lot Number228640113
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2025
Supplement Date Received by ManufacturerNot provided
04/01/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date03/03/2025
04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale
Patient Weight63 KG